# SDR CA970521003

- Difficulty date: April 24, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 13F17776
- Condition: Broken
- Location: #2 & #3 Journals
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A, E

## Discrepancy

(CAN) SHORTLY AFTER CRUISE FLIGHT WAS ESTABLISHED THE RIGHT HAND ENGINE FAILED. THE ENGINE WAS SECURED AND THE AIRCRAFT RETURNED TO THE POINT OF DEPARTURE. POST FLIGHT INSPECTION REVEALED NO EXTERNAL DAMAGE, FLUID LOSS, ETC, HOWEVER THE PROPELLER COULD BE ROTATED WITH EASE. FURTHER INVESTIGATION DETERMINED THE ENGINE CRANKSHAFT HAD BROKEN BETWEEN #2 AND #3 JOURNALS.
